MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOGLIDE XK 16 FR STD 23CM ST; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 HEMOGLIDE XK 16 FR STD 23CM ST; DIALYSIS CATHETER
Model Number 5883730
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316); Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a device history record review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 08/2021).Device not returned.
 
Event or Problem Description
It was reported that during the catheter placement, the device allegedly failed due to the guidewire getting stuck in the introducer needle and was unable to remove the wire.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one introducer needle attached to a guidewire was received for evaluation.Visual, microscopic visual, dimensional and functional evaluation were performed on the returned device.The investigation is confirmed for the identified fracture, deformation and stretched issues as the inner core wire was found fractured inside the guidewire coil, burrs were noted on the needle bevel of the introducer needle and unravelling and stretching of coils of guidewire were noted near the j-tip.However, the investigation is inconclusive for the reported failure to advance and difficult to remove issue as the exact circumstances at the time of the reported event are unknown and the sample evaluation results indicating slight difficulty under laboratory conditions are not by themselves sufficient to confirm this event occurred under clinical conditions.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Instruction for use reviewed and it states: precautions: 1.If the guidewire must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit to prevent the needled from damaging or shearing the guidewire.2.When the vein has been entered, remove the syringe leaving the needle in place.H10: d4 (expiry date: 08/2021), g3, h6 (device).H11: b5, h6 (result).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during the catheter placement, the guidewire allegedly failed to advance through the introducer needle and difficult to remove.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the initial mdr was inadvertently submitted with a g3 date of 03/18/2021.The correct g3 date is 03/17/2021.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one introducer needle attached to a guidewire was received for evaluation.The investigation is inconclusive for the reported failure to advance and difficult to remove issue as the exact circumstances at the time of the reported event are unknown and the sample evaluation results indicating no difficulty under laboratory conditions are not by themselves sufficient to confirm this event occurred under clinical conditions.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.A definitive root cause could not be determined based on the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the catheter placement, the guidewire allegedly failed to insert through the introducer needle and failed to remove.The procedure was completed using another device.There was no reported patient injury.

Brand Name
HEMOGLIDE XK 16 FR STD 23CM ST
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11656035
Report Number3006260740-2021-01293
Device Sequence Number19717307
Product Code MSD
UDI-Device Identifier00801741013607
UDI-Public(01)00801741013607
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5883730
Device Catalogue Number5883730
Device Lot NumberREEN0837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer07/29/2021
09/18/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date07/30/2021
09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;